TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter #1
Hi everyone. Just been to my Dr with a red rash on my nose and cheeks and lumps and bumps all over my face. He said it was Lupus Butterfly Rash and told me to apply a steroid cream once a day to help clear it. I am a bit worried about applying steroid cream to my face. I am at St Thomas's on Monday for my yearly appointment at the Lupus Clinic (I have SLE and Sjrogrens). Has anyone used steroid cream on their face, is it ok. My skin is awful at the moment and really need advice. Thanks xx :
 

·
elisabethm
Joined
·
512 Posts
Hi Angie yes it is safe as long as you only put on the amount that it tells you on the box i have used it on my face.Just at the moment i think that i need the steroid cream for mine as mine is bad at the moment. Hope this Helps
Elisabeth
 

·
Registered
Joined
·
4,444 Posts
You don't want to use it daily for long periods of time as it can damage/weaken the skin and ultimately lead to more problems than it solves. If your appt is soon, you may want to wait to use the cream until you can get the advice of your rheumy. It is unusual to be given a steroid cream to treat a lupus facial rash.

Often lumpy/bumpy red facial rashes are rosacea; your rheumy may want to see this for him/herself as well. Taking pictures is always a good idea so you can show the doctors in case it disappears ;)
 

·
Registered
Joined
·
3,894 Posts
I've been given steroid creams to use on my face for the lupus rash before. That was about 7 years ago though, so I'm not sure if the advice still stands. I was prescribed a strong steroid cream (Betnovate) for use for 5 days, then a milder one (Eumovate) for a couple of weeks after that.

It can thin the skin with long term use, but my dermatologist said that I could use hydrocostisone cream (1% steroid) on my face as necessary.

Nellie
 

·
Registered
Joined
·
1,613 Posts
Hi Angie :wavey:

I have used steroid creams on my face, you can't use all of them on your face as some of them are too strong. The only advise i can give is don't use it more than once a day, only put a small amount on and finally i was told not to use it for more than a week at a time without having a good few weeks break in between.

I used Elocon (i think i have spelt it right, but who knows lol :p :wink2:).

I hope the steriod cream really helps your rash and clears it up in no time, unfortunately the cream did absolutely nothing with my rash but everyone is different so hopefully you will respond well to it.

Good luck :luck: & take care :hug: Jo :hug:
 

·
Registered
Joined
·
217 Posts
Thanks for this thread :lol: I'm debating whether to try a steroid cream on my facial rash (had it for about 6mths now, on and off). Problem is my skin is already getting thin and healing slowly thanks to years of oral steroids. I might get it anyway, and save it for when the rash is really bad...

Cheers :hehe:
 
1 - 6 of 6 Posts
Top